Discussions that mention fluvastatin

High Cholesterol board


Unfortunately drugs are evaluated under strict guidelines using screened control groups. When these drugs are released for use by the general public numerous other factors come into play that affect both the efficacy and adverse reactions of drugs. Based on numerous responses on this and other boards many people have reported muscle aches, memory loss etc. to their Doctor only to be told that statins aren't the cause and to continue to take them. The vast majority of people do not challenge their doctor's advice.

Australian Adverse Drug Reactions Bulletin
Volume 23, Number 1, February 2004

Prepared by the Adverse Drug Reactions Advisory Committee (ADRAC).

Risk factors for myopathy and rhabdomyolysis with the statins

Four statins (HMG CoA inhibitors) are available in Australia for the treatment of hypercholesterolaemia: simvastatin, atorvastatin, pravastatin and fluvastatin. Each of the statins may cause myalgia or rhabdomyolysis. Cerivastatin was removed from the market worldwide because of an unacceptably high rate of rhabdomyolysis, including fatal cases, particularly when used with gemfibrozil.1

The rates of muscle disorders observed in clinical trials of statins have not been significantly different from those with placebo,2 but wider clinical use involves individuals having multiple disease states or taking potentially interacting medication. Recent reviews indicate that factors which increase the plasma concentrations of statins are associated with an increase in the risk of myalgia, myopathy and, particularly, rhabdomy-olysis.3,4 For simvastatin and atorvastatin which are metabolised by the liver enzyme CYP3A4 these factors are presented in Table 1.

For the rest of the article:

[url]http://www.tga.gov.au/adr/aadrb/aadr0402.htm[/url]
Quote from rahod:

Statins have now been around for over 15 years and have been taken by tens of millions world wide....WITHOUT ANY SIGNIFICANT ADVERSE EFFECTS. That's a simple fact that has stood the test of time. That's what I call a REAL LIFE TEST ;)


No significant adverse effects of statins? :rolleyes:


Baycol Pulled From Market as Numerous Deaths Linked to It

By David Brown

The maker of Baycol (cerivastatin), a popular cholesterol-lowering drug used by about 700,000 Americans, voluntarily pulled the medicine off the market August 8 because of numerous deaths associated with its use.

Officials at the Food and Drug Administration said 31 people have died of complications of severe muscle breakdown, a rare but well-recognized side effect of many cholesterol-lowering drugs. In about one-third of the cases, the person was on a second cholesterol drug, gemfibrozil, known to especially increase the risk of problems.

Baycol is one of six "statins," a popular family of drugs prescribed to about 12 million Americans to treat, and possibly prevent, coronary heart disease. Reports of severe side effects, including death, are at least 10 times more common for Baycol than for other drugs in the class.

The FDA is currently not considering any regulatory action with regard to the other approved statins which are lovastatin (Me****r), pravastatin (Pravachol), Zocor (Zocor), fluvastatin (Lescol) and atorvastatin (Lipitor).
Quote from ZippyDawg:
No significant adverse effects of statins? :rolleyes:


Baycol Pulled From Market as Numerous Deaths Linked to It

Baycol is one of six "statins," a popular family of drugs prescribed to about 12 million Americans to treat, and possibly prevent, coronary heart disease. Reports of severe side effects, including death, are at least 10 times more common for Baycol than for other drugs in the class.

The FDA is currently not considering any regulatory action with regard to the other approved statins which are lovastatin (Me****r), pravastatin (Pravachol), Zocor (Zocor), fluvastatin (Lescol) and atorvastatin (Lipitor).


OK...AND what does BAYCOL have to do with all the other statins that are SAFE and currently utilized by millions? Baycol was not safe and so it was PULLED. Note that it had TEN TIMES the adverse effects than all other statins. Does that make all the rest unsafe? NO!! Again..you don't throw out the baby with the bathwater.

Zippy....I'm DONE. Statins are here to stay and I'm thankfull for that. This exchange is going NOWHERE as far as I'm concerned....ADIOS! :wave: